MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM; BONE PLATE
Model Number 04.503.225.01
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown when device malfunctioned.Additional device product code: dzl.Device is not implanted/explanted.Without a lot number the device history records review could not be completed.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent cranioplasty on (b)(6) 2018.During the procedure there were two sets of titanium matrixmidface self drilling screws available in the procedure set that was prepared by the facility, each set has a quantity of 80 screws.One set was opened during the surgery.The surgeon attempted to use 20 screws from the set, but they were all noted to be dull and had difficulty putting the screws into the skull.The surgeon then switched to the matrix neuro set and was able to successfully complete the procedure with the 4mm screws without difficulty.There was a 20 minutes delay in surgery.There was no patient consequence.During manufacturer¿s preliminary analysis of the returned device it was observed that the screw is bent.This device condition was re-evaluated and determined to be reportable on (b)(6) 2018.This report is for one (1) ti matrixmidface screw self-drilling 5mm.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Concomitant devices reported: ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot#lotunknown, quantity 122) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h370752, quantity 1) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h424278, quantity 3) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h435226, quantity 1) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h457167, quantity 6) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h481668, quantity 34) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h510475, quantity 14) , ti matrixmidface screw self--drilling 4mm (product# 04.503.224.01, lot# h624356, quantity 47).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.In addition to the reported dull screws one device of product code 04.503.225.01 was also received without a reported complaint condition.Upon a visual inspection, it was identified that the cruciform recess of the screw was severely damaged and unusable.As no issue was reported with this device, reported condition does not match the as received condition of a damaged drive recess.The complaint is not confirmed.Dimensional inspection: due to the damage to the screw recess, a dimensional inspection of the drive recess is not possible.Document/specification review: as the damage to the device is visually identifiable and the specific lot/manufacturing information is not available, a specification review will not be performed.The exact cause for the damage to the screw recess is not able to be determined.It is possible that the damage is due to either transport damage between the customer and customer quality.But the exact cause is not able to be determined.This complaint will be categorized as confirmed due to the damage that is observed on the device.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7837286
Report Number2939274-2018-53551
Device Sequence Number19126496
Product Code JEY
UDI-Device Identifier10887587019147
UDI-Public(01)10887587019147
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.225.01
Device Catalogue Number04.503.225.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/03/2018
09/17/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/04/2018
09/18/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN